MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30474
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: customer address = (b)(6).E3: customer occupation = unknown.H3: device evaluated by mfg = other (code unspecified, describe in h10) (81) = product returned but device remains under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported the hiwire nitinol hydrophilic wire guide's inner wire at wire guide distal and exposed prior an unspecified procedure.The device was removed from the package and inspected, it was found that the metal wire at the tip of the guidewire was leaking and could not be used.The procedure was completed by using another same-like device.As reported, the patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.The device did not make patient contact.Additional information has been requested but is unavailable at this time.
 
Additional Manufacturer Narrative
B5: additional information received on 27nov2024.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on 27nov2024: the user attempted to remove the wire guide from its holder.The wire guide coating was activated with saline; the user flushed the wire guide with saline prior to removing the wire guide from the holder.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported the hiwire nitinol hydrophilic wire guide's inner wire at wire guide distal and exposed prior an unspecified procedure.The device was removed from the package and inspected, it was found that the metal wire at the tip of the guidewire was leaking and could not be used.The procedure was completed by using another same-like device.As reported, the patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.The device did not make patient contact.The user attempted to remove the wire guide from its holder.The wire guide coating was activated with saline; the user flushed the wire guide with saline prior to removing the wire guide from the holder.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures were conducted during the investigation.Functional tests and visual inspection of the returned complaint device was also conducted.One hiwire nitinol hydrophilic wire guide was returned for investigation in an open package with label.A visual inspection noted the inner wire is exposed at the tip.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for lot.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: instructions for activating hydrophilic coating: the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.Prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.The basket assembly is manufactured by a supplier.The returned complaint device was reviewed by the supplier who noted wire guide presented 0.3 cm of the metallic core wire protruding through the polymer jacket 0.5 cm from the distal tip.The polymer jacket material presented indication of tensile distortion (stretching) in the vicinity of the core wire protrusion.Except where noted, the specimen device appeared visually and dimensionally correct.The supplier also noted the nature of this damage is representative of attempting to remove the wire guide from the dispenser hoop without proper hydration.The ifu supplied with the wire guide states the following "prior to using the wire guide, fill a syringe with sterile water or sterile saline solution and attach it to the flushing port on the wire guide." it was reported the user flushed the wire guide with saline before removing the wire guide from holder.Based upon the available information, inspection of the returned device, and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20745651
Report Number1820334-2024-01531
Device Sequence Number8287681
Product Code OCY
UDI-Device Identifier00827002304741
UDI-Public(01)00827002304741(17)270514(10)71004632
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30474
Device Catalogue NumberHWS-035150
Device Lot Number71004632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/27/2024
01/13/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/10/2024
01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WOLF RIGID URETEROSCOPE
Patient SexUnknown